What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 8, 3:13 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, May 8, 3:13 PM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
413 PM CDT Wed May 8 2019
.SYNOPSIS...
Severe weather potential late this afternoon into the evening
hours for mainly the upper southeast Texas and west central
Louisiana portions of the forecast area.
Complex forecast for the remainder of the week as situation is
setting up for different rounds of showers and storms from
Thursday into early Sunday. These storms will have the potential
for severe weather, mainly damaging winds, frequent lightning, as
well as heavy rainfall that could lead to flooding. Still some
differences as to the exact timing and locations of when the
complexes of storms will affect the forecast area with the most
likely time frames from late Thursday afternoon into early Friday.
Then again Friday night into Saturday.
Rua
&&
.DISCUSSION...
In the short term, Linear mcs with strong to severe storms with a
number of mesocyclones is moving out of east Texas and toward the
forecast area. Decent cold pool associated with this system should
keep giving it a push toward the east, and moving into a very
moist and unstable atmosphere, that also has favorable low level
shear. Therefore, a tornado watch has been issued until 11 pm CDT
for portions of upper southeast Texas and west central Louisiana.
Hi-res guidance still has some problems with how far east this
activity will go. It is possible that the watch may have to be
extended to the east.
Still looking like the surface front will push into the forecast
area late Thursday, then begin to stall and meander near and
across the forecast area into early Sunday before getting a push
to the south.
Meanwhile, moderate to fast mid and upper level southwesterlies
will over-ride this surface front a number of upper level
disturbances. Southerly flow in the low level will provide low
level convergence along the boundary, and also continue to bring
in highly anomalous Gulf moisture with PWAT values between 1.75
inches and 2 inches. With each disturbance, complexes of showers
and storms will develop, each providing the potential for locally
heavy rainfall and some severe weather.
Total rainfall amounts through Sunday will range from 2 to 8
inches, with the higher amounts across northwest portions of the
forecast area and lower amounts the further southeast you go.
Within this area, some locally higher amounts will be possible.
Where the heavier rainfall occurs, especially if it is in a short
duration, there will be the potential for flash flooding,
especially of streets and poor drainage low lying areas.
Also, with the storms, that will be at-least a slight to marginal
risk of severe weather with damaging straight line winds the
preferred mode.
Guidance does show some agreement with some west to northwest flow
developing on Sunday aloft that will bring in some drier air and
help push the surface boundary off the coast, that will bring a
lowering of pops for late Sunday into Sunday night.
Differences then come about into early next week with ECMWF drying
things out for a couple of days, while GFS brings the boundary
and moisture back by Monday. Therefore, will keep at-least a
slight chance of pops in for Monday and Tuesday.
Rua
&&
.MARINE...
Tight gradient through the night with a surface wave of low
pressure moving across north Texas that moderate southeast winds
will persist and with winds near 20 knots and rough seas.
Therefore, will keep small craft exercise caution in the marine
forecast through the night.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 85 68 78 / 50 70 80 80
LCH 75 85 72 81 / 40 60 60 80
LFT 75 86 72 83 / 30 50 60 80
BPT 75 85 72 80 / 50 60 80 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Thursday morning for GMZ450-
452-455-470-472-475.
Small Craft Exercise Caution until 1 AM CDT Thursday for GMZ430-
432-435.
&&
PUBLIC...07Hazardous weather outlook, May 8, 2:23 PM CST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
323 PM CDT Wed May 8 2019
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
092030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
323 PM CDT Wed May 8 2019
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...This Afternoon and Tonight
A line of strong to severe thunderstorms will move into portions
of upper southeast Texas and west central Louisiana later this
afternoon and evening. Damaging winds, isolated tornadoes,
locally heavy rainfall and frequent cloud to ground lightning will
be possible with these storms. A Tornado Watch is in effect until
11 pm CDT for Tyler, Jasper, Newton Counties, and Vernon Parish.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A series of disturbances and a stalling surface front will combine
with a very moist and unstable atmosphere to produce rounds of
showers and thunderstorms from Thursday into early Sunday. At
times some of these storms will be strong to severe, along with
locally heavy rainfall. Damaging straight line winds and frequent
cloud to ground lightning will be the main hazard for the severe
potential. Heavy rainfall will lead to rainfall amounts ranging on
average from 2 to 8 inches, with the highest amounts in southeast
Texas into western Louisiana, with locally heavier amounts. These
rainfall amounts will lead to the potential for flash flooding of
streets and poor drainage areas, along with rises along area
rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ430-432-435-450-452-455-470-472-475-092030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
323 PM CDT Wed May 8 2019
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...This Afternoon and Tonight
Moderate southeast winds will bring about small craft exercise
caution headlines in the marine forecast through tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Rounds of showers and thunderstorms will be possible from late
Thursday through early Sunday. Some of these storms will be strong
with locally higher winds and seas, frequent cloud to water
lightning, and heavy rainfall lowering visibilities.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, May 8, 3:13 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
413 PM CDT Wed May 8 2019
TXZ259-082145-
Northern Jasper-
413 PM CDT Wed May 8 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JASPER COUNTY...
At 413 PM CDT, a strong thunderstorm was located near Magnolia
Springs, or near Town Bluff, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jasper.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3091 9410 3090 9402 3082 9389 3070 9411
3071 9413 3072 9413 3073 9414 3075 9413
3075 9414 3077 9413 3077 9414 3078 9414
TIME...MOT...LOC 2113Z 205DEG 20KT 3074 9411
TWHSpecial weather statement, May 8, 3:35 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
435 PM CDT Wed May 8 2019
TXZ180-259-260-082215-
Northern Newton TX-Northern Jasper TX-Tyler TX-
435 PM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TYLER...NORTHWESTERN
NEWTON AND NORTHERN JASPER COUNTIES UNTIL 515 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockland, moving east at 25 mph. Additional strong storms from
Woodville to Jasper are moving northward into the area.
Pea size hail and winds in excess of 40 mph will be possible with
both clusters of storms.
Locations impacted include...
Jasper, Woodville, Colmesneil, Ebenezer, Rockland, Browndell,
Jamestown, Harrisburg and Sam Rayburn Dam.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Texas.
LAT...LON 3104 9445 3111 9406 3114 9403 3116 9386
3088 9382 3079 9448
TIME...MOT...LOC 2133Z 263DEG 23KT 3105 9430
24Special weather statement, May 8, 4:25 PM CST, 1 hour before
Special Weather Statement
National Weather Service Lake Charles LA
525 PM CDT Wed May 8 2019
LAZ027-TXZ259-260-082315-
Vernon LA-Northern Newton TX-Northern Jasper TX-
525 PM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERNON PARISH...
NORTHERN NEWTON AND EAST CENTRAL JASPER COUNTIES UNTIL 615 PM CDT...
At 525 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Toledo Bend Dam to near Jamestown to near Town
Bluff. Movement was east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jasper, Leesville, Newton, Bon Weir, Burkeville, Fort Polk, New
Llano, Farrsville, Burr Ferry, Mayflower, Jamestown, Roganville,
Harrisburg, Stringtown, Wiergate and Evans.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Louisiana...and southeastern Texas.
LAT...LON 3113 9319 3100 9331 3088 9355 3081 9356
3073 9366 3076 9413 3077 9414 3079 9415
3117 9371
TIME...MOT...LOC 2225Z 265DEG 31KT 3116 9357 3096 9384 3078 9412
24Special weather statement, May 8, 5:11 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
611 PM CDT Wed May 8 2019
LAZ027-028-090000-
Vernon LA-Rapides LA-
611 PM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES AND
NORTHEASTERN VERNON PARISHES UNTIL 700 PM CDT...
At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Flatwoods to near Lacamp. Movement was east at
30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Leesville, Boyce, Hineston, Lena, Slagle, Fort Polk, Lacamp, Hutton,
Clifton, Flatwoods, Otis, Elmer, Leander, Sieper, Gardner and
Simpson.
A Tornado Watch remains in effect until 1100 PM CDT for central and
west central Louisiana.
LAT...LON 3149 9270 3150 9268 3147 9271 3145 9270
3145 9268 3140 9269 3140 9267 3139 9265
3140 9258 3110 9267 3111 9327 3136 9309
3137 9303 3135 9295 3137 9295 3137 9292
3139 9291 3139 9289 3142 9287 3152 9272
TIME...MOT...LOC 2311Z 263DEG 27KT 3140 9286 3112 9298
24NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829523, 829525, 829930, 828498, 829534, 829548, 828499, 828500, 828501, 828502, 828503, 829556, 829557, 829578, 829574, 829576.